Format

Send to

Choose Destination
See comment in PubMed Commons below
Endocr J. 2000 Dec;47(6):783-5.

Transient thyrotoxicosis and hypothyroidism following administration of the GnRH agonist leuprolide acetate.

Author information

1
Department of Molecular Medicine, Osaka University Graduate School of Medicine, Suita-city, Japan.

Abstract

A 45-year-old women with chronic idiopathic thrombocytopenic purpura was given monthly injections of the GnRH agonist leuprolide acetate for the treatment of uterine leiomyoma. Two weeks after the fifth injection, she showed mild symptoms of thyrotoxicosis. At that time, serum thyroxin (T4) and triiodothyronine (T3) levels were elevated whereas TSH level was suppressed. Anti-thyroglobulin (anti-Tg) and anti-thyroid peroxidase (anti-TPO) antibodies were positive, whereas TSH binding inhibitory immunoglobulin (TBII) was undetectable. Two months later, serum T4 and T3 levels spontaneously decreased below the normal ranges. Five months after the onset of the disease, they returned to normal without any treatment. Anti-TPO and anti-Tg antibodies gradually decreased during the clinical course. Thus, the present case was indicated to be an instance wherein silent thyroiditis developed after leuprolide acetate administration. This is the first report to demonstrate the association of thyroid disorder with leuprolide injection.

PMID:
11228054
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center